MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL; COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL; COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 221353
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported while testing with bd bbl¿; columbia cna agar with 5% sheep blood there was unusual beta hemolysis for enterococcus species.There was no report of patient impact.
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 221353, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0323733 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Trypticase soy agar with 5% sheep blood is stability tested annually for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and no other complaints have been taken on batch 0323733.Retention samples from batch 0323733 were not available for inspection.Two photos were received for investigation.One photo shows the bottom off a plate from batch 0316613 (time stamp 1347) with the plate print featured for batch verification.The photo shows the agar surface of two plates that have been inoculated.One of the plates appears to be the same plate as in the other photo from batch 0316613.The complaint describes atypical, beta hemolysis when enterococcus species is grown.There is a visible difference in the hemolysis of the organisms in the photo; one has beta hemolysis and the other from batch 0316613 has more like gamma hemolysis.It is presumed that since the plate from batch 0316613 does not show beta hemolysis that it is considered the typical plate compared to the plate with beta hemolysis.Conclusions about performance cannot be determined from photos and the photos do not show batch verification for batch 0323733.No returns were received for investigation.This complaint cannot be confirmed for a performance defect.Bd will continue to trend complaints for performance.
 
Event or Problem Description

Brand Name
BD BBL; COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11388685
Report Number1119779-2021-00403
Device Sequence Number3248026
Product Code JSJ
UDI-Device Identifier10382902213533
UDI-Public10382902213533
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/15/2021
Device Model Number221353
Device Catalogue Number221353
Device Lot Number0323733
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1